MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV SYSTEM W/SA 20 A.SPRUNG RESERVOIR; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV SYSTEM W/SA 20 A.SPRUNG RESERVOIR; HYDROCEPHALUS MANAGEMENT
Model Number FV427T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This complaint was reopened in reference to (b)(4).Investigation results: visual inspection; scratches on the outer housing of the valves were observed through the visual inspection.No significant deformations or damage were detected.The measurement of the plane parallelism has shown that the valve was slightly outside the permissible tolerance, even though no apparent deformation was visible.Permeability test: a permeability test has shown that both valves are permeable with difficulty and bloody fluent leaked out.Computer controlled test to investigate over/under-drainage, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.The valves are tested in both the horizontal as well as the vertical positions.The results show that the progav® is operating within the accepted tolerance in the horizontal position.The shuntassistant® is not operating within the specified tolerances in the vertical position.Adjustment test: the progav® was tested and is adjustable to all specified pressures.Braking force and brake function test: the brake functionality test has shown that the brake function operates as expected.However, the breaking force required was slightly outside the specified tolerances.Excessive force exerted on the surface of the housing, can impair the braking force.Results: it should be noted that the product was received dry (i.E.Not submersed in liquid as recommended).The investigation of dry items is not significant due to the affect dry deposits of liquor and blood can have on product performance.In spite of this, we have investigated the valve to the best of our abilities.First, we performed a visual inspection of the progav®.No significant deformations or damage, except scratches were detected during the visual inspection.The measurement of the plane parallelism, on the other hand, has shown that the valve is slightly outside the permissible tolerance with a value of -0.0310 mm.Next, we tested the permeability, adjustability, and opening pressure of the valve, as well as the brake functionality and brake force.It was possible to adjust the progav® to all specified pressures.The braking function operates as required.Whereas the breaking force was slightly outside the permissible tolerances with a value of 710g.Both valves are permeable with difficulty and it could be observed that bloody fluent leaked out.The opening pressure of the progav® was within the required tolerance.The computer controlled test of the shunt assistant® could expose an underdrainage.Finally, we have dismantled the valves.Inside both valves we have found slight build-up of substances (likely protein).Based on our investigation, we confirm that the valve shows an slower flow of liquid at the time of our investigation.This is likely due to the deposits observed inside the valves.As described in scientific literature, the problem encountered is one of the known, inevitable risks of hg-therapy by shunt implants.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke (b)(4).No further regulatory actions are required from our point of view.
 
Event or Problem Description
It was reported that there was an issue with fv427t - progav system w/sa 20 a.Sprung reservoir.According to the complainant the valve dysfunction postoperatively.The valve was explanted and returned to the manufacturer for evaluation.Further details were not provided.

Brand Name
PROGAV SYSTEM W/SA 20 A.SPRUNG RESERVOIR
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key12579650
Report Number3004721439-2021-00675
Device Sequence Number3488322
Product Code JXG
UDI-Device Identifier04041906132248
UDI-Public4041906132248
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K103003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Model NumberFV427T
Device Catalogue NumberFV427T
Device Lot Number20028297
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/02/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2016
Initial Report FDA Received Date10/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;